Had Juvederm over 2 years ago under eyes. Was not going away on its own and attempted to have it dissolved with Vitrase. Since then, I have been having terrible problems. Filler still seems to be there and I am having pain, swelling and skin problems. My upper eyelids are constantly swollen and I had nothing injected there. Have done all sorts of systemic testing (autoimmune diseases, thyroid, you name it) and all come back fine.
Terrible Adverse Events from Juvederm 2 Years After Injection?
Doctor Answers (4)
Hyaluronidase for undesired filler
There is an art to injecting hyaluronidase, including the dose injected, the exact medication used (brand name versus generic), and location of injection in relation to the product. If Juvederm is incorrectly injected, it can certainly remain for years in the tear trough. That being said, you should confirm the exact product (including lot number/expiration date) that was injected. Hyaluronidase only works for hyaluronic acid fillers, which includes the Juvederm family. Your upper eyelid swelling, however, is somewhat peculiar. If an additional round of hyaluronidase doesn't improve the issue, you should see an ophthalmologist to rule out other eye conditions.
Adverse events from Juvederm 2 years later
Hyaluronic acid filler does not normally last this long. Sometimes more than one session of Vitrase/hyaluronidase is needed to remove HA fillers. It would be important for you to validate that you really did get Juvederm (made by Allergan). Upper eyelids should not swell or have issues when Juvederm is injected into the tear trough region. It cannot travel like that. I understand you've had all kinds of systemic testing, so let's go back to the basics: 1. Confirm you really did get true Juvederm, made by Allergan. Get the lot number from your injector. And 2. Try more hyaluronidase. One round might not have been enough to get rid of the filler.
Juvederm 2 years later
For a product to persist that long is nearly unheard of. Photos would certainly help but it cannot beat a face to face encounter. Assuming your doctor is a legitimate physician, you should be able to work through him/her to find yourself a satisfactory resolution. Time usually takes care of irregularities with dermal fillers, and assuming you had it injected into the fat and not dermis, resorption is even faster. See your doctor again with your concerns.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.